Texas, 2005

High Wind in Texas, November 15, 2005

November 15, 2005 · NWS AMA · 8 events in 8 counties and zones

High winds behind a cold front prevailed over the eastern Texas panhandle during the morning hours. and at the SchoolNet station located in Wellington.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

High winds behind a cold front prevailed over the eastern Texas panhandle during the morning hours. The sustained wind speeds were measured at the AWOS station located at the Perryton Airport...at the SchoolNet station located in Booker...at the SchoolNet station located in Miami...at the AWOS station located at the Canadian Airport...at the Texas MesoNet station located two miles east of Pampa...at the SchoolNet station in Wheeler...at the Texas MesoNet station located two miles west of Clarendon...and at the SchoolNet station located in Wellington. The only damage reported was to a metal shed in Pampa around 0430 CST which was blown into a neighbor's yard knocking down a couple of sections of the neighbor's fence. No injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 14, 3:28 PM CST, 11 hours 38 minutes earlier.

Area forecast discussion, Nov 14, 3:28 PM CST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CST MON NOV 14 2005

.DISCUSSION...

ADVERTISED MAJOR CHANGE IN THE WEATHER CONTINUES TOWARDS THE
REGION

POLAR JET CONTINUES TO DIG TOWARDS THE REGION THIS AFTERNOON...WITH
SURFACE COLD FRONT EXTENDING FROM THE WESTERN DAKOTAS INTO NORTHERN
COLORADO MOVING SOUTH AT A RAPID CLIP. LEADING EDGE OF COLD FRONT
SHOULD PUSH INTO THE OKLAHOMA PANHANDLE NEAR MIDNIGHT AND PUSH
THROUGH ALL OF THE TEXAS PANHANDLE BY SUNRISE. NAM RUNS FROM 12Z AND
18Z ATTEMPT TO HOLD FRONTAL PROGRESSION UP A FEW HOURS...BUT SUCH A
COLD AND DENSE AIRMASS SHOULD HAVE NO PROBLEM SLIDING DOWN THE LEE OF
THE ROCKIES ACROSS THE REGION SO KEPT TIMING OF FRONT INTACT FROM
PREVIOUS PACKAGE.

BIG QUESTIONS WITH FRONT ARE HOW STRONG WINDS WILL BECOME...
TEMPERATURES...AND PRECIP CHANCES. COULD SEE SOME INITIAL GUSTS
IMMEDIATELY AFTER FRONTAL PASSAGE BETWEEN 40-50 MPH BUT THESE SHOULD
NOT LAST LONG. AS THE FRONT MOVES SOUTH OF THE REGION AND DAYTIME
MIXING TAKES PLACE...WINDS SHOULD REMAIN AROUND 35 MPH SUSTAINED WITH
A FEW HIGHER GUSTS. FELT THAT BEST COURSE OF ACTION WAS TO KEEP WIND
ADVISORY GOING AS WAS INHERITED FROM PREVIOUS SHIFT. WILL HAVE TO
WATCH SITUATION CLOSELY AS STRONGEST 850 MB WINDS ARE JUST ACROSS THE
BORDER OVER NW OK. IF STRONGEST WINDS ALOFT SLIDE FURTHER WEST ACROSS
THE PANHANDLES...WINDS COULD BE CLOSER TO THE HIGH WIND WARNING
CRITERIA OF SUSTAINED 40 MPH FOR ONE HOUR OR MORE. TEMPERATURES WILL
BE SLOW TO CLIMB...IF AT ALL...DURING THE DAY WITH THE SE TX PNHDL
WITH THE BEST CHANCE TO CLIMB A BIT DURING THE AFTERNOON. COMBINED
WITH THE WIND...WIND CHILL READINGS WILL ALSO BE LOW MAINLY IN THE
MORNING AND EARLY AFTERNOON HOURS. PRECIP CHANCES ARE VERY SLIM AS
ATMOSPHERE REMAINS DRY. RECENT MODEL RUNS ARE TRYING TO SQUEEZE OUT
SOME PRECIP IMMEDIATELY ALONG THE FRONT ACROSS THE NE TX PNHDL BUT
FEEL MOISTURE IS LACKING AND LEFT FCST DRY. DRY CONDITIONS...STRONG
WINDS...AND LOW RH VALUES WILL ALSO PROMOTE RED FLAG CONDITIONS AND
HAVE ISSUED A RED FLAG WARNING FOR ALL OF THE AREA FOR TOMORROW. SEE
RFWAMA AND FWFAMA FOR MORE DETAILS.

TUESDAY NIGHT INTO WEDNESDAY WILL BE THE COLDEST THE REGION HAS SEEN
SO FAR WITH MANY AREAS DIPPING INTO THE UPPER TEENS. WIND CHILL
READINGS WILL ALSO BE CLOSE TO ZERO IF THE WINDS STAY AROUND 10 MPH.
THE COLD AIRMASS WILL REMAIN ENTRENCHED OVER THE REGION WITH A VERY
SLOW WARMUP EXPECTED THROUGH END OF THIS WEEK. TEMPERATURES ON
WEDNESDAY NIGHT AND THURSDAY ALSO HAVE THE POTENTIAL TO DIP INTO THE
20S AS DRY AIRMASS AND LIGHT WINDS REMAIN OVER THE REGION...SO I
DROPPED TEMPS BY 3-5 DEGREES MOST AREAS. NWLY FLOW ALOFT WILL HELP TO
KEEP LOW THICKNESSES OVER THE REGION AND HELP TO SEND A SERIES OF
FRONTS ACROSS THE AREA. NEXT FRONT EXPECTED TO ARRIVE FRI/SAT BEFORE
MODELS DIVERGE ON WHAT HAPPENS INTO NEXT WEEK. DID DROP TEMPS SOME
FOR FRI AND SAT TO REFLECT NEXT FRONT...AND GENERALLY KEPT TEMPS A
BIT COOLER THAN GUIDANCE.

FCSTID = JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  45  21  50 /   0   0   0   0
BEAVER OK                  31  45  19  50 /   0   0   0   0
BOISE CITY OK              29  41  18  49 /   0   0   0   0
BORGER TX                  35  45  24  52 /   0   0   0   0
BOYS RANCH TX              33  46  20  52 /   0   0   0   0
CANYON TX                  32  47  21  51 /   0   0   0   0
CLARENDON TX               37  47  23  51 /   0   0   0   0
DALHART TX                 29  42  16  48 /   0   0   0   0
GUYMON OK                  34  46  19  50 /   0   0   0   0
HEREFORD TX                31  43  19  48 /   0   0   0   0
LIPSCOMB TX                36  45  20  49 /   0   0   0   0
PAMPA TX                   35  44  25  51 /   0   0   0   0
SHAMROCK TX                38  48  25  51 /   0   0   0   0
WELLINGTON TX              39  49  26  54 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ001-OKZ002-
     OKZ003.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
     OKZ001-OKZ002-OKZ003.

TX...RED FLAG WARNING FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ001-TXZ002-
     TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-TXZ009-TXZ010-
     TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-TXZ017-TXZ018-
     TXZ019-TXZ020.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM CST TUESDAY FOR
     TXZ001-TXZ002-TXZ003-TXZ004-TXZ005-TXZ006-TXZ007-TXZ008-
     TXZ009-TXZ010-TXZ011-TXZ012-TXZ013-TXZ014-TXZ015-TXZ016-
     TXZ017-TXZ018-TXZ019-TXZ020.

&&

03/17
Hazardous weather outlook, Nov 14, 1:00 PM CST, 14 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON NOV 14 2005

OKZ001>003-TXZ001>020-151200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON NOV 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT FOR ALL SECTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES BEGINNING AT 10 PM CST TONIGHT. SUSTAINED NORTH
WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO NEAR 50 MPH AS A
STRONG COLD FRONT MOVES THROUGH THE AREA. CAUTION IS ADVISED ON AREA
LAKES DUE TO THE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A WIND ADVISORY WILL CONTINUE FOR THE PANHANDLES THROUGH 4 PM CST
TUESDAY. FIRE DANGER WILL BE VERY HIGH ON TUESDAY. EARLY MORNING WIND
CHILL VALUES IN THE 15 TO 25 DEGREE RANGE ARE EXPECTED TUESDAY.
TUESDAY NIGHT WILL BE COLD...WITH LOW TEMPERATURES IN THE 14 TO 27
DEGREE RANGE. EARLY MORNING WIND CHILL VALUES ON WEDNESDAY WILL DROP
INTO THE 5 TO 15 DEGREE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, Ochiltree

When
November 15, 3:06 AM CST to 6:27 AM CST
Where
Ochiltree forecast zone
Measured
39 kt (45 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

High Wind, Lipscomb

When
November 15, 3:06 AM CST to 11:02 AM CST
Where
Lipscomb forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

High Wind, Hemphill

When
November 15, 4:05 AM CST to 5:05 AM CST
Where
Hemphill forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

High Wind, Roberts

When
November 15, 4:06 AM CST to 6:27 AM CST
Where
Roberts forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

High Wind, Gray

When
November 15, 4:15 AM CST to 8:25 AM CST
Where
Gray forecast zone
Measured
38 kt (44 mph) measured sustained
Property damage
$500
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

High Wind, Wheeler

When
November 15, 6:05 AM CST to 9:00 AM CST
Where
Wheeler forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

High Wind, Donley

When
November 15, 6:45 AM CST to 8:40 AM CST
Where
Donley forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

High Wind, Collingsworth

When
November 15, 7:05 AM CST to 8:45 AM CST
Where
Collingsworth forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481836, 5481837, 5481839, 5481838, 5481840, 5481841, 5481842, 5481843.